Rhabdomyolysis and AKI Following Atorvastatin-Gemfibrozil Rhabdomyolysis and AKI Following Atorvastatin-Gemfibrozil
This case report demonstrates that severe rhabdomyolysis due to statins with or without fibrates may occur with few clinical symptoms and signs, even many weeks after discontinuation of therapy.Journal of Medical Case Reports
This article identifies the risk factors and provides a review of neuromuscular side effects associated with statin use, their diagnosis and treatment.
CONCLUSION: In real life, long-term fibrate use is effective and safe. The cumulative non-HDL cholesterol burden can be used to assess the efficacy of treatment as a simple and easily calculated method. Large studies are needed to further clarify the value of this parameter in predicting the development of both diabetes and CVD. PMID: 32519982 [PubMed - as supplied by publisher]
In conclusion, the OATP1Bs are important in the hepatic uptake of endogenous chemicals, drugs, and toxicants. Because there are polymorphisms of OATP1B1, knowledge of the genotype/phenotype is of importance in diagnosing and treatment of patients. PMID: 32407928 [PubMed - as supplied by publisher]
We report a case of rhabdomyolysis and ARF due to fenofibrate monotherapy in a 68-year-old female with post-pancreatitis diabetes mellitus and review reported cases of rhabdomyolysis correlated with fibrates monotherapy. Diagnosis: The patient was diagnosed with rhabdomyolysis associated with fenofibrate monotherapy as confirmed by symptoms of fatigue and muscle pain, and elevated levels of myoglobin and creatine kinase. Interventions: Fenofibrate therapy was discontinued. Moreover, intravenous fluids, urinary alkalization, and diuretic were performed. Outcomes: The symptoms were completely relieved, and relevant ...
ConclusionIn this study, DPP-4 inhibitor use was not associated with an increased risk of serious muscular injury among patients with type 2 diabetes mellitus using statins or fibrates.
Anaplasma phagocytophilum (AP) is the causative agent of human granulocytic anaplasmosis (HGA), a tick-borne illness with highest incidence in north-eastern regions of the United States. This condition presents with vague constitutional symptoms and has been associated with laboratory derangements such as leukopenia, thrombocytopenia and transaminitis . Rhabdomyolysis, however, is not one of these associations. There has only been one prior case report in which a patient developed rhabdomyolysis-induced acute kidney injury (AKI) secondary to AP, that too in the setting of concomitant statin use .
Authors: Kim MC, Ahn Y, Cho KH, Sim DS, Hong YJ, Kim JH, Jeong MH PMID: 32153146 [PubMed - as supplied by publisher]
We report an uncommon case of an autopsy-proven anti-HMGCR necrotising myopathy predominately affecting pharyngeal muscles in an older patient, leading to dysphagia, pneumonia and death within 3 weeks from onset. Clinicians should screen for dysphagia in any patient with suspected anti-HMGCR myopathy, order an anti-HMGCR antibody titre and consider prompt immunosupressive therapy.
CONCLUSIONS: The LDL cholesterol, total cholesterol, and triglyceride lowering effect of cerivastatin was linearly dependent on dose. Cerivastatin log dose-response data were linear over the commonly prescribed dose range. Based on an informal comparison with fluvastatin, atorvastatin and rosuvastatin, cerivastatin was about 250-fold more potent than fluvastatin, 20-fold more potent than atorvastatin and 5.5-fold more potent than rosuvastatin in reducing LDL cholesterol, and 233-fold greater potency than fluvastatin, 18-fold greater potency than atorvastatin and six-fold greater potency than rosuvastatin at reducing total ...
Conclusions: Many patients with involutional ptosis also have both cardiovascular disease and hyperlipidemia and thus take cholesterol-lowering medication. Our study demonstrates a World Health Organization-defined probable association between ptosis and anticholesterol-induced myopathy. The frequency of anticholesterol-induced myopathy in adult ptosis was 4.4%, which is substantially higher than previously predicted. Anticholesterol-induced myositis can cause a reversible ptosis, and thus, a thorough evaluation of adult patients presenting with involutional ptosis includes inquiry into the use of anticholesterol drugs a...